Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 38, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2017, 12:00 AM CDT for 7 parishes in Louisiana. It was in force for 60 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2017, 12:00 AM CDT (05:00 UTC)
- Expired
- Mar 25, 2017, 1:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 114 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 12:01 AM CDT | TSTM WND DMG | 5 Ese Jonesboro, LA | NUMEROUS TREES DOWN ACROSS HIGHWAY 505 BETWEEN WYATT AND WESTON. MUCH OF THIS ROADWAY REMAINS CLOSED AT THIS TIME. |
| Mar 25, 12:10 AM CDT | TSTM WND DMG | Sikes, LA | TREE DOWN BLOCKING A PORTION OF A ROAD IN SIKES. |
| Mar 25, 12:25 AM CDT | TSTM WND DMG | 11 Ese Eros, LA | TREES DOWN ON CYPRESS SCHOOL ROAD. |
| Mar 25, 12:30 AM CDT | TSTM WND DMG | 8 Wsw Brownsville-Bawco, LA | TREES DOWN ON TOM STURDIVANT ROAD. |
| Mar 25, 12:32 AM CDT | TSTM WND DMG | 9 Wsw Claiborne, LA | TREE DOWN ACROSS GOLSON ROAD SOUTHEAST OF CALHOUN. |
| Mar 25, 12:45 AM CDT | TSTM WND DMG | 2 Ne Claiborne, LA | TREE DOWN ON ANDRE DRIVE IN WEST MONROE. |
| Mar 25, 12:55 AM CDT | TSTM WND DMG | 2 Nne Monroe, LA | SEVERAL TREES DOWN ALONG WEBSTER STREET AND BREVILLE STREET WHERE ONE TREE LANDED ON A HOME. |
| Mar 25, 12:55 AM CDT | TSTM WND DMG | 7 Sse Winnfield, LA | TREE DOWN ON HIGHWAY 167 SOUTH NEAR THE GRANT PARISH LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 9:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 24, 9:23 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
333
WUUS54 KSHV 250500
SVRSHV
LAC013-021-043-049-069-073-127-250600-
/O.NEW.KSHV.SV.W.0038.170325T0500Z-170325T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1200 AM CDT SAT MAR 25 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern Grant Parish in north central Louisiana...
Northern Caldwell Parish in north central Louisiana...
Jackson Parish in north central Louisiana...
Central Natchitoches Parish in northwestern Louisiana...
Ouachita Parish in north central Louisiana...
Eastern Bienville Parish in northwestern Louisiana...
Winn Parish in north central Louisiana...
* Until 100 AM CDT
* At 1200 AM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Jonesboro to 24 miles northwest of
Olla to 6 miles southwest of Winnfield to near Natchitoches to 14
miles west of Montgomery to 9 miles northwest of Kurthwood, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroe, Natchitoches, Claiborne, West Monroe, Winnfield, Jonesboro,
Columbia, Brownsville-Bawcom, Brownsville-Bawcomville, Richwood,
Montgomery, Provencal, Natchez, Chatham, Clarence, Hodge, North
Hodge, Dodson, East Hodge and Calvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CDT for north central
and northwestern Louisiana.
LAT...LON 3238 9200 3228 9203 3227 9199 3219 9201
3220 9198 3217 9198 3217 9195 3201 9227
3190 9234 3158 9263 3145 9322 3153 9323
3156 9331 3179 9324 3192 9294 3208 9275
3237 9278 3260 9211 3249 9193
TIME...MOT...LOC 0459Z 244DEG 36KT 3233 9271 3210 9257 3186 9273 3176
9305 3159 9312 3146 9325
HAIL...<.75IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 11:29 PM CDT, 31 minutes earlier.
Area forecast discussion, Mar 24, 11:29 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1129 PM CDT Fri Mar 24 2017
.AVIATION...
Line of stg to svr storms slowly shifting east of KSHV and KLFK,
reaching KELD attm, and KMLU by around 25/07z. Downburst winds and
storm rotation still evident. Isold convection also redeveloping
attm near KLFK and a thin band of convection developing across
extreme se OK, which could affect at least KTXK terminal by around
25/07-08z. Main dryline boundary movg west to east durg the day
Saturday, narrow line of weak convection possible right along
front where at least cumulus clouds will likely develop, with
otherwise VFR SKC expected areawide thru remainder of period.
South winds bcmg sw-w on Saturday, and then by late aftn, becmg
lgt and vrbl./VII/.
&&
.PREV DISCUSSION... /issued 959 PM CDT Fri Mar 24 2017/
DISCUSSION...
Have updated the forecast to add the additional severe
thunderstorm watch number 81 for much of Northwest and North
Central Louisiana generally along and North of Interstate 20 and
much of Southwest and South Central Arkansas along and near
and to the East of Interstate 30. Also to include Tornado watch
number 82 which takes in the previous Tornado watch number 80
counties for Deep East Texas and East Texas across Toledo Bend
Country across lower parts of Northwest and North Central
Louisiana. For North Louisiana three parishes are not under a
watch at this time and that being Ouachita, Caldwell, and La
Salle. /06/
PREV DISCUSSION... /issued 755 PM CDT Fri Mar 24 2017/
DISCUSSION...
Have updated the zones to include the new tornado watch number 80
that will include the 5 counties in lower parts of Northeast
Texas, Cherokee, Angelina, Nacogdoches, San Augustine, Sabine.
/06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 76 53 84 / 90 20 0 10
MLU 64 79 53 83 / 90 50 10 0
DEQ 52 71 46 80 / 60 10 0 10
TXK 56 73 51 81 / 80 10 0 10
ELD 60 75 50 81 / 90 30 0 10
TYR 55 74 54 84 / 40 0 0 10
GGG 57 75 53 84 / 70 10 0 10
LFK 60 79 55 85 / 80 10 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 1 AM CDT Saturday for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 1 AM CDT Saturday for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT Saturday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Mar 24, 11:52 AM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1152 AM CDT Fri Mar 24 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1152 AM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase across East Texas, Southeast Oklahoma, Southwest Arkansas and Western Louisiana this afternoon, ahead of a strong upper level storm system and associated dryline as they move across Oklahoma and North Texas. These showers and thunderstorms are expected to intensify this afternoon and evening as instability increases ahead of this storm system, with some of these storms possibly becoming severe. Damaging winds, large hail, isolated tornadoes, and locally heavy rainfall will be possible, with this threat spreading east into the remainder of North Louisiana and Southcentral Arkansas this evening before weakening late. In addition, a tight pressure gradient ahead of this storm system will result in strong southerly winds of 15 to 25 mph with gusts to 35 mph areawide today through this evening. Thus, a Lake Wind Advisory is in effect areawide before the winds weaken with the passage of these thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and thunderstorms will diminish Saturday morning over Northcentral Louisiana as the dryline mixes east across the area. Warmer and more humid conditions will return Sunday afternoon and night as southerly winds increase ahead an another upper level disturbance that will move into the Southern Plains. Scattered strong to severe thunderstorms will develop Sunday night over extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, as instability increases ahead of this disturbance. Large hail and damaging winds will be possible Sunday night, with this severe threat diminishing Monday morning. Additional showers and thunderstorms are expected to develop Wednesday over much of the region, ahead of another strong upper level storm system that will approach the region from the west. Some of these storms again may be severe Wednesday, with damaging winds, large hail, and isolated tornadoes possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, will be needed this afternoon and evening. 05
In the hours before
Local storm report, Mar 24, 11:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 6 SSE ATLANTA 33.04N 94.13W
03/24/2017 CASS TX LAW ENFORCEMENT
POWER LINES DOWN ALONG FM 1841 NEAR COUNTY
ROAD 4672.
&&
CPLocal storm report, Mar 24, 11:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 2 E ATLANTA 33.12N 94.13W
03/24/2017 CASS TX LAW ENFORCEMENT
TREES DOWN ALONG COUNTY ROAD 4809.
&&
CPLocal storm report, Mar 24, 11:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 4 ESE LINDEN 32.98N 94.31W
03/24/2017 CASS TX LAW ENFORCEMENT
POWER LINE SNAPPED AND STARTED A FIRE ALONG
COUNTY ROAD 1899.
&&
CPLocal storm report, Mar 24, 11:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG 5 ESE GILLIAM 32.81N 93.76W
03/24/2017 BOSSIER LA LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG OLD PLAIN DEALING
ROAD NORTH OF HIGHWAY 160.
&&
CPLocal storm report, Mar 24, 11:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG 2 SE MANSFIELD 32.01N 93.67W
03/24/2017 DE SOTO LA LAW ENFORCEMENT
SEVERAL TREES DOWN ON HOUSES ALONG 175
SOUTHEAST OF MANSFIELD.
&&
CPLocal storm report, Mar 24, 11:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND DMG RINGGOLD 32.33N 93.28W
03/24/2017 BIENVILLE LA LAW ENFORCEMENT
SHERIFF IS REPORTING A CHURCH HAS BEEN
DESTROYED AND SEVERAL HOMES DAMAGED ALONG
HIGHWAY 154.
&&
CPThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:02 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 43 min |
| Mar 24, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 45 min |
| Mar 24, 9:32 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 43 min |
| Mar 24, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 37 min |
| Mar 24, 10:09 PM CDT | Tornado Warning | SHV | De Soto, Sabine | 51 min |
| Mar 24, 10:13 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 47 min |
| Mar 24, 10:46 PM CDT | Tornado Warning | SHV | Bienville, Bossier, De Soto, Red River | 44 min |
| Mar 24, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Sabine and 1 more | 60 min |
| Mar 24, 11:03 PM CDT | Tornado Warning | SHV | Natchitoches, Winn | 28 min |
| Mar 24, 11:38 PM CDT | Areal Flood Advisory | SHV | Sabine | 3 hr |
| Mar 25, 12:03 AM CDT | Tornado Warning | SHV | Jackson | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.